A 74-year-old was hospitalised after receiving a covid-19 jab – when it triggered an incredibly rare full-body rash.
Richard Terrell received the one-dose Johnson & Johnson vaccine on March 6 and started suffering symptoms four days later.
The OAP from Ashland, Virginia told WRIC that he first felt “discomfort” in his armpit but the itchy rash quickly spread, turning his skin a bright red and causing swelling.
He told the publication: “It all just happened so fast. My skin peeled off. It’s still coming off on my hands now.
“I began to feel a little discomfort in my armpit and then a few days later I began to get an itchy rash, and then after that, I began to swell and my skin turned red."
Terrell visited a dermatologist for a consultation when the reaction continued to get worse and he was sent to the ER on March 19.
He said that the "stinging, burning and itching" was worse on his arms and legs.
The pensioner spent five days in the VDU Medical Center before being sent home to rest and recover.
Terrell claims he is still very weak but remains grateful to have received the vaccine.
The doctor treating Terrell has confirmed that the rash was caused by a drug reaction.
Beauty queen decapitated in woods by jealous ex after she won flirting contest
Dermatology specialist, for Virginia Commonwealth University Health, Dr Fnu Nutan said they ruled out any viral infections, including Covid-19 as a potential cause.
Dr Nutan added: "We made sure that his kidneys and liver was okay, and finally we came to the conclusion that it was the vaccine that he had received that was the cause."
Dr Nutan cautioned that it could have been life-threatening if left untreated but insists that reactions like this are rare.
The doc has urged people not to use the rare response as a reason not to get the vaccine as she has seen worse symptoms from COVID-19.
The Food and Drug Administration (FDA) has said that the Johnson & Johnson vaccine is 85 per cent effective at preventing severe illness and 66 per cent protective overall against moderate cases.
According to a report from the agency released in late February, it has had noticeably milder side effects than the Pfizer and Moderna vaccines.
Source: Read Full Article